It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-01-2005, 01:00 PM   #1
Veteran
(female)
 
Join Date: Aug 2004
Posts: 349
annemv HB User
Is this hyper???

Hi everyone I have been away for a while (we moved and took a long time to get computer up).
Anyway, I have new test results fron new endo (never going back )
She says that the thyroid meds that my other dr has been giving me are making me hyper. And that I should stop taking them. I think that is garbage.
ft4 1.4 .8-1.8
ft3 397 230-420
thyroglobulin 47.9 4-40

She says the thyroid meds are causing my calcium levels to be high and the thyroglobulin to be high. She also says this is causing me osteoporosis( I am 32).
I am still checking into the adrenals and other hormones because of the pituitary tumor but I feel at least 50% better because of the thyroid meds and I dont want to stop them.
Does anyone have this information to back up what she is saying?
I personally feel that what ever other endocrine problems I am having are causing the osteoporosis.
Thanks
Anne

 
Old 06-01-2005, 01:06 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2004
Location: Rochester, NY
Posts: 593
irys HB User
Re: Is this hyper???

she's got no idea what she's talking about.. you're definatley not hyper by looking at those numbers.

Last edited by irys; 06-01-2005 at 01:07 PM.

 
Sponsors Lightbulb
   
Old 06-01-2005, 01:29 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,329
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Is this hyper???

Do you feel hyper? Probably not, because your labs don't show that.
In the following board thread, Gopherhead has listed numerous studies showing that treatment to normal FT levels does not cause osteoporosis.
http://www.healthboards.com/boards/showthread.php?t=263722

Do I understand that you aren't going back to this doctor? That's probably best.
(PS: Where is Gopherhead anyway? If you see this Nat... you're missed! Come back to us!)

 
Old 06-01-2005, 06:10 PM   #4
Veteran
(female)
 
Join Date: Aug 2004
Posts: 349
annemv HB User
Re: Is this hyper???

No, I don't feel anymore hyper than before the thyroid meds. We tried to add more cytomel in with the levothyroxine and I just can't handle t3. Maybe that is the adrenals coming in to mix??
Well, I am never going back to her again and I am going to continue taking the meds. At least at this point I have been able to function somewhat normally.
I don't think osteoporosis would happen in a 8 month period.
These doctors are crazy...
Thanks so much for your help!!!
Anne
p.s. I noticed that Nat wasn't here anymore. It seems like there is alot of new people. Hopefully everyone is better.

 
Old 06-01-2005, 09:45 PM   #5
Member
(male)
 
Join Date: Apr 2005
Posts: 79
je46324 HB User
Re: Is this hyper???

what is you diagnosis??????? Your thyroglobulin is a little odd, which is why I think she is saying you are overactive. A elevated thyroglobulin level can be indicative of incresed thyroid production but is unreliable as a true indicator of thyroid production, some thjings that can cause incresed levels also are nodules ans it can also be released when antibodies are under attack. I am a little suprised that she did not also do a antithyroglobulin level with it, if antibodies are not checked by the lab it can cause the level to be falsely elevated.


Eric

 
Old 06-02-2005, 06:55 AM   #6
Veteran
(female)
 
Join Date: Aug 2004
Posts: 349
annemv HB User
Re: Is this hyper???

Eric- I don't really have a diagnosis. I had not been feeling well with many hypo symptoms and all of my #'s were in range. So, I found a dr who decided to give thyroid meds a try ( they have really helped). Then she found a pituitary tumor, and so this new dr is an endo I was getting a second opinion from on the tumor.
My antibodies tests always come back under 2 which is the limit and I have recently had an ultrsound and show no goiter or nodules.
After looking at my latest results of other hormones I am starting to think I may be borderline hypo-pituitary. My HGH is quite low and my ACTH is 11 (9-52).
I dont know what is going on. The endo yesterday said my problems are not endocrine related and I must have CFS I do not believe that for a second.
Any ideas???
Anne
p.s. If I was hyper wouldn't I be losing weight? I am definitely not.

Last edited by annemv; 06-02-2005 at 06:57 AM.

 
Old 06-04-2005, 08:53 AM   #7
Member
(male)
 
Join Date: Apr 2005
Posts: 79
je46324 HB User
Re: Is this hyper???

You have a pituaratary tumor and they are not giveing you full hormone profiles???????? What do you know about the tumor???? Usually with tumors multiple endrocrine problems are appearent, I have only read about them a little but they are usually associated with hyper activeity not hypo activeity.


Eric

 
Old 06-07-2005, 09:10 AM   #8
Veteran
(female)
 
Join Date: Aug 2004
Posts: 349
annemv HB User
Re: Is this hyper???

Yes Eric they have tested alot. It seems to me that everything coming from the pituitary is low or closer to the low range, even the prolactin.
Yesterday I spent all day on the phone screening doctors. I have an appt. with a new endo on Thurs. I live in Las Vegas and we have the worst doctors here. So, this is the last try for me here and then I will probably go to California.
Take Care!
Anne

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Swinginh HyPO to HypER - how does this work? HeidiBR Thyroid Disorders 3 04-25-2010 01:34 PM
Going Hyper? osteoblast Thyroid Disorders 6 06-16-2007 03:50 AM
Mother&Sisters with Hyper/Hypo osteoblast Thyroid Disorders 25 05-21-2007 07:45 PM
Help Gone HYPER again doc wants me to take 2 different dosages of meds? jennyVee Thyroid Disorders 9 01-24-2007 09:16 PM
Why hyper symptoms so suddenly? also2tired Thyroid Disorders 5 05-26-2006 09:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!